Horrendous Side-effects

Hi.

Been diagnosed with Epilepsy basically 2 years ago. I am 38.

after lots of tests and scary MRI's and what-nots, the neurologist prescribed Epitec. First i started with 50mg once every day, basically when I go to sleep. Gradually the dosage increased. Currently it is standing at 250mg, still once daily.

Problem is: I actually feel worse. The side effects are really getting me down. Every morning it is the same routine ( for the last couple of months since I have been on 250mg ), I vomit very badly and basically wake up my wife every morning at 4 as well. I feel drowsy most of the time and feel a bit anemic as well. If I do not eat, I feel very very weak.

i do not know what to do! Should I decrease my dosage, or should I increase it, should I switch to something other than Epitec? My wife says that I was better with 150mg - which honestly I cannot remember.

Any advice?

3 Replies

oldestnewest
  • Stay on epitec i use it with my epilim cr500 and i only use 100mg of epitec at night before bed and it works

  • Please return to your neurologist - another combination or lesser dose twice daily may work. I am on 100mg Epitec and 800mg Convulex twice daily. but that's me and works well for my specific needs and condition.

    It takes a bit of juggling around to find the most suitable dose. If there are serious negative effects the Neurologist needs to know soonest - you cant wait till your next appointment - even if it is only a telephonic discussion.

    Also, please diarise your seizures and what may have occurred 24hours or longer priori to the seizure. This may help you identify your triggers, i.e. tiredness, stress, specific food or drinks, sugar content, excessive caffeine, etc. often there are stimulants we take in daily eating, which can contribute. Inform the doctors of what you think may be your stimulants and frequencies of seizures.

    People can improve their own condition through positive thinking, lifestyle changes, healthy living, exercise, looking beyond the barriers, etc.

    I wish you all the best

    You are welcome to call me.

    Regards

    Tim de Villiers

    0829250404

  • Never make any decisions without seeing a neurologist. It is never easy to find the right combination for your treatment in the beginning. You need to try different medication until you find one that does not have side effects. That is what happened with my daughter. Her neurologist tried different combinations until we found the ONE. Do not do it on your own, always contact your neurologist. Do not lose hope and practise patience and you will get there.

    All the best.

You may also like...